MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 7; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 7; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number AR-503-TTTH
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Swelling (2091); Ambulation or Postural Difficulties (2544)
Date of Event 01/31/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to arthrex's follow-up requests.The device was not returned for evaluation and the contribution of the device to the reported event could not be determined.The catalog number, ar-503-ttth and lot number 1380708, associated with this event has been involved in recall number 1220246-1/29/16-001-r.The information received regarding the event is not sufficient to determine the cause of the event or whether it had any relation to the recall.Customer will not return the device.
 
Event or Problem Description
It was reported by patient's attorney that the patient underwent a revision tka procedure on (b)(6) 2016 which was performed by a different surgeon than performed the original surgery.Per patient's attorney the facility has been instructed to preserve the explanted devices following it's review.Patient is a male, (b)(6).The patient's original left tka procedure was performed on (b)(6) 2015.During the original left tka procedure the op report noted that the closure was more extensile and more difficult.The anesthesia time, operative time and to tourniquet time were prolonged.For these reasons, this case was 30% more difficult.The op report also noted patient had morbid obesity with (b)(6).The patient was over 150 pounds greater than their ideal weight.During the original procedure the following arthrex parts were implanted: tibial tray ar-503-ttth, lot 1380708, femoral implant ar-516-7l, lot 1373719, bearing implant ar-513-bh10, lot 113601408 and patella implant ar-504-psc9, lot 113601437.The tibial tray was explanted on (b)(6) 2016 but it is unknown what else may have been explanted during the revision procedure.Patient original surgeon medical records dated (b)(6) 2015 noted: patient had pain which increased with activity and weight bearing.Pain with limited passive range of motion with crepitus and swelling.X-rays showed periarticular osteophytes and joint space narrowing.Patient was scheduled for 5/7/15 arthrotomy seroma debridement due to bloody drainage from distal incision.Patient original surgeon medical records dated (b)(6) 2015: during (b)(6) 2015 debridement procedure surgeon performed a quad tear repair and wash-out.Patient original surgeon medical records dated (b)(6) 2015: patient reported that two weeks prior to this office visit he was in physical therapy and was on extensor unit and noticed pain and swelling after which has persisted daily.Examination of the left knee demonstrated no crepitus with motion and no pain with flexion or extension.Palpation of the left knee demonstrated medial tibial and lateral tibial plateau tenderness with middle effusion of the left knee.Records noted x-ray s showed no acute fracture, no acute dislocation, no loose bodies were noted, prosthesis was in place in proper anatomical alignment without rotation, loosening, or stress shielding and hardware was noted in acceptable position.Patient original surgeon medical records dated (b)(6) 2016 noted: patient's knee had been aspirated on (b)(6) 2017 and fluid was lab tested and was negative for infection.Bone scan findings (b)(6) 2016: bone scan showed increased uptake of the tibial component.Patient original surgeon medical records dated (b)(6) 2016 noted: patient had pain with walking, reporting that his knee felt same as before knee surgery.Reported he cannot walk a half a block due to the pain.Examination demonstrated swelling.Palpation of the left knee demonstrated tenderness of the following: inferior pole patella, medical joint line, lateral joint line, medial tibial plateau and lateral tibial plateau.Mild effusion of the knee was noted.Rom examination of the left knee demonstrated no crepitus with motion, no pain with flexion or extension.

Brand Name
IBALANCE TKA TIBIAL TRAY SIZE 7
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6360418
Report Number1220246-2017-00032
Device Sequence Number19076315
Product Code JWH
UDI-Device Identifier00888867106727
UDI-Public00888867106727
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K081127
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 02/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/01/2019
Device Catalogue NumberAR-503-TTTH
Device Lot Number1380708
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2017
Initial Report FDA Received Date02/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1220246-1/29/16-001-R
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR